Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What causes spreading spots on the body?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2007
Answered : 2945 Questions
Question
Hello. Over the past year or so i have been noticing little spots on my arms, upper back, and shoulders. Some resemble a rash but no itching or aching has been noted. I have tried cortisone and antibiotic creams and just general lotions. nothing seems to work. and the spots are spreading but very slowly.
Mon, 11 Jun 2018 in Skin Hair and Nails
 
 
Answered by Dr. Asmeet Kaur Sawhney 15 minutes later
Brief Answer:
Pityriasis versicolor, oral and topical anti fungal

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
I have reviewed the attached photographs and it seems to be pityriasis versicolor which is a superficial fungal infection of the skin.
I would recommend you to apply topical anti fungal cream like terbinafine cream or miconazole cream on the affected areas twice daily and take oral anti fungal like capsule itraconazole 400 mg single dose stat.
These are prescription drugs and you need to see the doctor in person to get them.
Regards
Dr Asmeet
Above answer was peer-reviewed by
 
Follow-up: What causes spreading spots on the body? 13 minutes later
Thank you for your reply.
How does this type of infection usually happen so I can avoid it in the future?
Is it potentially lethal?
Are there any other substitutes for treatment.
I do not have have health insurance.
 
 
Answered by Dr. Asmeet Kaur Sawhney 0 minute later
Brief Answer:
Welcome

Detailed Answer:
This is a very common fungal infection which can occur by using infected towels, soaps or clothes.
It is common in hot humid weather, diabetics and immunosuppressed patients.
Otherwise it is very common in healthy normal population.
It is not lethal at all.
You can go for clotrimazole cream or miconazole cream.
Both should be available as over the counter drugs.
All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor